Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Hearing loss, voices in head. Not on medication. Causes?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
Hearing loss in an elderly woman is hearing voices in head. takes no medication and otherwise is healthy . what are causes and what can be done
Posted Sun, 6 May 2012 in Ear, Nose and Throat Problems
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for posting your query.

Hearing loss is commonly associated with auditory hallucinations. It is commonly seen in elderly with lack of auditory stimulation and is associated with tinnitus.

The main cause seems to be loss of hearing in your case.

Using hearing aids to improve the hearing will help in gradually reducing these sounds.

Age related hearing loss is usually due to nerve degeneration. I encourage you to consult an ENT specialist for proper evaluation and treatment.

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor